Alert archive / Colorado / Freeze Warnings in 2009
Freeze Warning 2, NWS Pueblo, CO
NWS Pueblo, CO issued this freeze warning at Oct 1, 2009, 4:15 AM MDT for 13 counties in Colorado. It took effect at Oct 2, 2009, 12:00 AM MDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 1, 2009, 4:15 AM MDT (10:15 UTC)
- In effect from
- Oct 2, 2009, 12:00 AM MDT
- Expired
- Oct 2, 2009, 8:48 AM MDT
- In force
- 9 hr
- Issued by
- NWS Pueblo, CO
Counties Baca County, CO, Bent County, CO, Crowley County, CO, Custer County, CO, El Paso County, CO, Fremont County, CO, Huerfano County, CO, Kiowa County, CO, Las Animas County, CO, Otero County, CO, Prowers County, CO, Pueblo County, CO, Teller County, CO
The radar
The Pueblo radar (KPUX), 42 km from the middle of the area, began a volume at 10:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDNR), launched 00:00Z, 10.3 hours before the alert went out and 208 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 20 J/kg
- Mixed-layer CIN
- -84 J/kg
- Mixed-layer LCL
- 4219 m above ground
- 0-6 km bulk shear
- 61 kt
- 0-1 km storm-relative helicity
- 29 m²/s²
- 0-3 km storm-relative helicity
- 77 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS75 KPUB 011015 NPWPUB URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PUEBLO CO 415 AM MDT THU OCT 1 2009 COZ084>089-093>099-011615- /O.NEW.KPUB.FZ.W.0002.091002T0600Z-091002T1500Z/ NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY- EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY- EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY- LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY- INCLUDING...BLACK FOREST...AIR FORCE ACADEMY...COLORADO SPRINGS... PUEBLO...WALSENBURG...TRINIDAD...ORDWAY...OLNEY SPRINGS... LA JUNTA...ROCKY FORD...BRANSON...KIM...EADS...SHERIDAN LAKE... LAS ANIMAS...LAMAR...SPRINGFIELD...WALSH 415 AM MDT THU OCT 1 2009 ...FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM MDT FRIDAY... THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM MDT FRIDAY. THIS WARNING INCLUDES ALL OF THE INTERSTATE 25 CORRIDOR AND THE SOUTHEAST PLAINS. THE COMBINATION OF CLEAR SKIES...LIGHT WINDS AND VERY DRY AIR WILL ALLOW TEMPERATURES TO FALL BELOW FREEZING LATE TONIGHT THROUGH EARLY FRIDAY MORNING OVER MUCH OF SOUTHEAST COLORADO. A HARD FREEZE...WITH LOW TEMPERATURES IN THE MID 20S...IS LIKELY OVER PORTIONS OF THE LOWER ARKANSAS RIVER VALLEY...INCLUDING LOCATIONS AROUND PUEBLO AND LAMAR. PRECAUTIONARY/PREPAREDNESS ACTIONS... A PROLONGED PERIOD OF SUBFREEZING TEMPERATURES IS EXPECTED. TAKE PRECAUTIONS TO PROTECT CROPS OR VEGETATION. DRAIN EXPOSED WATER PIPES AND IRRIGATION SYSTEMS. && $$
6 follow-up statements
000 WWUS75 KPUB 011607 NPWPUB URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PUEBLO CO 1007 AM MDT THU OCT 1 2009 COZ084>089-093>099-012215- /O.CON.KPUB.FZ.W.0002.091002T0600Z-091002T1500Z/ NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY- EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY- EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY- LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY- INCLUDING...BLACK FOREST...AIR FORCE ACADEMY...COLORADO SPRINGS... PUEBLO...WALSENBURG...TRINIDAD...ORDWAY...OLNEY SPRINGS... LA JUNTA...ROCKY FORD...BRANSON...KIM...EADS...SHERIDAN LAKE... LAS ANIMAS...LAMAR...SPRINGFIELD...WALSH 1007 AM MDT THU OCT 1 2009 ...FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM MDT FRIDAY... A FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM MDT FRIDAY. THIS WARNING INCLUDES ALL OF THE INTERSTATE 25 CORRIDOR AND THE SOUTHEAST PLAINS. TEMPERATURES WILL FALL BELOW FREEZING OVERNIGHT AND REMAIN BELOW FREEZING THROUGH EARLY MORNING FRIDAY. CLEAR SKIES...LIGHT WINDS AND VERY DRY AIR THIS EVENING WILL PRODUCE IDEAL CONDITIONS FOR A PROLONGED PERIOD OF SUBFREEZING TEMPERATURES OVER MUCH OF SOUTHEAST COLORADO. A HARD FREEZE...WITH LOW TEMPERATURES IN THE MID 20S...IS LIKELY OVER PORTIONS OF THE LOWER ARKANSAS RIVER VALLEY...INCLUDING LOCATIONS AROUND PUEBLO AND LAMAR. PRECAUTIONARY/PREPAREDNESS ACTIONS... TAKE PRECAUTIONS TO PROTECT SENSITIVE OUTDOOR PLANTS OR GARDENS FROM THE KILLING FREEZE. DRAIN EXPOSED WATER PIPES AND IRRIGATION SYSTEMS. && $$ STARK
000 WWUS75 KPUB 012049 NPWPUB URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PUEBLO CO 249 PM MDT THU OCT 1 2009 COZ084>089-093>099-020400- /O.CON.KPUB.FZ.W.0002.091002T0600Z-091002T1500Z/ NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY- EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY- EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY- LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY- INCLUDING...BLACK FOREST...AIR FORCE ACADEMY...COLORADO SPRINGS... PUEBLO...WALSENBURG...TRINIDAD...ORDWAY...OLNEY SPRINGS... LA JUNTA...ROCKY FORD...BRANSON...KIM...EADS...SHERIDAN LAKE... LAS ANIMAS...LAMAR...SPRINGFIELD...WALSH 249 PM MDT THU OCT 1 2009 ...FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM MDT FRIDAY... A FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM MDT FRIDAY. THIS WARNING INCLUDES ALL OF THE INTERSTATE 25 CORRIDOR AND THE SOUTHEAST PLAINS. TEMPERATURES WILL FALL BELOW FREEZING OVERNIGHT AND REMAIN BELOW FREEZING THROUGH EARLY MORNING FRIDAY. CLEAR SKIES...LIGHT WINDS AND VERY DRY AIR THIS EVENING WILL PRODUCE IDEAL CONDITIONS FOR A PROLONGED PERIOD OF SUBFREEZING TEMPERATURES OVER MUCH OF SOUTHEAST COLORADO. A HARD FREEZE...WITH LOW TEMPERATURES IN THE MID 20S...IS LIKELY OVER PORTIONS OF THE LOWER ARKANSAS RIVER VALLEY...INCLUDING LOCATIONS AROUND PUEBLO AND LAMAR. PRECAUTIONARY/PREPAREDNESS ACTIONS... TAKE PRECAUTIONS TO PROTECT SENSITIVE OUTDOOR PLANTS OR GARDENS FROM THE KILLING FREEZE. DRAIN EXPOSED WATER PIPES AND IRRIGATION SYSTEMS. && $$
000 WWUS75 KPUB 020139 NPWPUB URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PUEBLO CO 739 PM MDT THU OCT 1 2009 COZ084>089-093>099-021200- /O.CON.KPUB.FZ.W.0002.091002T0600Z-091002T1500Z/ NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY- EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY- EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY- LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY- INCLUDING...BLACK FOREST...AIR FORCE ACADEMY...COLORADO SPRINGS... PUEBLO...WALSENBURG...TRINIDAD...ORDWAY...OLNEY SPRINGS... LA JUNTA...ROCKY FORD...BRANSON...KIM...EADS...SHERIDAN LAKE... LAS ANIMAS...LAMAR...SPRINGFIELD...WALSH 739 PM MDT THU OCT 1 2009 ...FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM MDT FRIDAY... A FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM MDT FRIDAY. THIS WARNING INCLUDES ALL OF THE INTERSTATE 25 CORRIDOR AND THE SOUTHEAST PLAINS. TEMPERATURES WILL FALL BELOW FREEZING OVERNIGHT AND REMAIN BELOW FREEZING THROUGH EARLY MORNING FRIDAY. CLEAR SKIES...LIGHT WINDS AND VERY DRY AIR TONIGHT WILL PRODUCE IDEAL CONDITIONS FOR A PROLONGED PERIOD OF SUBFREEZING TEMPERATURES OVER MUCH OF SOUTHEASTERN COLORADO. A HARD FREEZE...WITH LOW TEMPERATURES IN THE MID 20S...IS LIKELY OVER PORTIONS OF THE LOWER ARKANSAS RIVER VALLEY...INCLUDING LOCATIONS AROUND PUEBLO AND LAMAR. PRECAUTIONARY/PREPAREDNESS ACTIONS... TAKE PRECAUTIONS TO PROTECT SENSITIVE OUTDOOR PLANTS OR GARDENS FROM THE KILLING FREEZE. DRAIN EXPOSED WATER PIPES AND IRRIGATION SYSTEMS. && $$
000 WWUS75 KPUB 020458 NPWPUB URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PUEBLO CO 1058 PM MDT THU OCT 1 2009 COZ083-021100- /O.EXA.KPUB.FZ.W.0002.091002T0600Z-091002T1500Z/ CANON CITY VICINITY/EASTERN FREMONT COUNTY- INCLUDING...CANON CITY...PENROSE 1058 PM MDT THU OCT 1 2009 ...FREEZE WARNING IN EFFECT UNTIL 9 AM MDT FRIDAY... THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT UNTIL 9 AM MDT FRIDAY. THIS WARNING INCLUDES EASTERN FREMONT COUNTY...INCLUDING CANON CITY. TEMPERATURES WILL FALL BELOW FREEZING OVERNIGHT AND REMAIN BELOW FREEZING THROUGH EARLY MORNING FRIDAY. CLEAR SKIES...LIGHT WINDS AND VERY DRY AIR TONIGHT WILL PRODUCE IDEAL CONDITIONS FOR A PROLONGED PERIOD OF SUBFREEZING TEMPERATURES. PRECAUTIONARY/PREPAREDNESS ACTIONS... TAKE PRECAUTIONS TO PROTECT SENSITIVE OUTDOOR PLANTS OR GARDENS FROM THE KILLING FREEZE. DRAIN EXPOSED WATER PIPES AND IRRIGATION SYSTEMS. && $$ COZ084>089-093>099-021100- /O.CON.KPUB.FZ.W.0002.091002T0600Z-091002T1500Z/ NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY- EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY- EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY- LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY- INCLUDING...BLACK FOREST...AIR FORCE ACADEMY...COLORADO SPRINGS... PUEBLO...WALSENBURG...TRINIDAD...ORDWAY...OLNEY SPRINGS... LA JUNTA...ROCKY FORD...BRANSON...KIM...EADS...SHERIDAN LAKE... LAS ANIMAS...LAMAR...SPRINGFIELD...WALSH 1058 PM MDT THU OCT 1 2009 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM MDT FRIDAY... A FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM MDT FRIDAY. THIS WARNING INCLUDES ALL OF THE INTERSTATE 25 CORRIDOR AND THE SOUTHEAST PLAINS. TEMPERATURES WILL FALL BELOW FREEZING OVERNIGHT AND REMAIN BELOW FREEZING THROUGH EARLY MORNING FRIDAY. CLEAR SKIES...LIGHT WINDS AND VERY DRY AIR TONIGHT WILL PRODUCE IDEAL CONDITIONS FOR A PROLONGED PERIOD OF SUBFREEZING TEMPERATURES OVER MUCH OF SOUTHEASTERN COLORADO. A HARD FREEZE...WITH LOW TEMPERATURES IN THE MID 20S...IS LIKELY OVER PORTIONS OF THE LOWER ARKANSAS RIVER VALLEY...INCLUDING LOCATIONS AROUND PUEBLO AND LAMAR. PRECAUTIONARY/PREPAREDNESS ACTIONS... TAKE PRECAUTIONS TO PROTECT SENSITIVE OUTDOOR PLANTS OR GARDENS FROM THE KILLING FREEZE. DRAIN EXPOSED WATER PIPES AND IRRIGATION SYSTEMS. && $$
000 WWUS75 KPUB 021026 NPWPUB URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PUEBLO CO 426 AM MDT FRI OCT 2 2009 COZ083>089-093>099-021500- /O.CON.KPUB.FZ.W.0002.000000T0000Z-091002T1500Z/ CANON CITY VICINITY/EASTERN FREMONT COUNTY- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY- EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY- EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY- LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY- INCLUDING...CANON CITY...PENROSE...BLACK FOREST... AIR FORCE ACADEMY...COLORADO SPRINGS...PUEBLO...WALSENBURG... TRINIDAD...ORDWAY...OLNEY SPRINGS...LA JUNTA...ROCKY FORD... BRANSON...KIM...EADS...SHERIDAN LAKE...LAS ANIMAS...LAMAR... SPRINGFIELD...WALSH 426 AM MDT FRI OCT 2 2009 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM MDT THIS MORNING... A FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM MDT THIS MORNING. THIS WARNING INCLUDES EASTERN FREMONT COUNTY AND ALL OF THE INTERSTATE 25 CORRIDOR AND THE SOUTHEAST PLAINS. CLEAR SKIES...LIGHT WINDS AND VERY DRY AIR OVER SOUTHEAST COLORADO HAVE ALLOWED TEMPERATURES TO DROP TO AROUND OR SLIGHTLY BELOW FREEZING ACROSS MUCH OF THE SOUTHEAST PLAINS. WITH A COUPLE MORE HOURS TO GO BEFORE SUNRISE...TEMPERATURES ARE EXPECTED TO CONTINUE TO COOL...WITH A HARD FREEZE POSSIBLE FOR SOME LOCATIONS...ESPECIALLY ACROSS PORTIONS OF THE PALMER DIVIDE AND ALONG THE LOWER ARKANSAS RIVER VALLEY AROUND PUEBLO AND LAMAR. PRECAUTIONARY/PREPAREDNESS ACTIONS... TAKE PRECAUTIONS TO PROTECT SENSITIVE OUTDOOR PLANTS OR GARDENS FROM THE KILLING FREEZE. DRAIN EXPOSED WATER PIPES AND IRRIGATION SYSTEMS. && $$
000 WWUS75 KPUB 021448 NPWPUB URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PUEBLO CO 848 AM MDT FRI OCT 2 2009 COZ083>089-093>099-021600- /O.CAN.KPUB.FZ.W.0002.000000T0000Z-091002T1500Z/ CANON CITY VICINITY/EASTERN FREMONT COUNTY- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY- EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY- EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY- LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY- 848 AM MDT FRI OCT 2 2009 ...FREEZE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN PUEBLO HAS CANCELED THE FREEZE WARNING. $$
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this freeze warning went out at Oct 1, 4:05 AM MDT, 10 minutes earlier.
Area forecast discussion, Oct 1, 4:05 AM MDT, 10 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PUEBLO CO 405 AM MDT THU OCT 1 2009 .SHORT TERM... (TODAY AND TONIGHT) COLD FRONT HAS PUSHED THROUGH THE AREA THIS MORNING...WITH WINDS GRADUALLY BECOMING MORE W-NW THROUGH SUNRISE. MAIN UPPER JET SEGMENT REMAINS OVERHEAD TODAY....THUS POTENTIAL FOR SOME GUSTS OVER 40 KNOTS WILL CONTINUE THROUGH ABOUT MID-MORNING. SHOULD SEE WINDS SUBSIDE SLIGHTLY BY LATE AFTERNOON AS MID LEVEL FLOW WEAKENS. ONLY AREA LIKELY TO SEE PRECIP WILL BE THE CENTRAL MOUNTAINS...WHERE OROGRAPHICALLY FAVORABLE NORTHWEST FLOW WILL CONTINUE TO PRODUCE A FEW -SHSN THROUGH THE DAY. ELSEWHERE...SURFACE DEWPOINTS WILL CONTINUE TO PLUMMET...WITH EVEN CLOUD COVER REMAINING FAIRLY SPARSE THROUGH THIS EVENING. MUCH COOLER MAX TEMPS IN STORE ALL AREAS...WITH GUIDANCE NUMBERS LOOKING REASONABLE. WINDS DECOUPLE OVERNIGHT AS UPPER TROUGH MOVES INTO THE NORTHERN PLAINS...AND WITH DEWPOINTS FORECAST TO BE IN THE SINGLE DIGITS AND TEENS...FREEZING TEMPS LOOK LIKELY OVER MUCH OF THE AREA. FAVORED AREAS ALONG THE ARKANSAS RIVER NEAR KLAA AND KPUB WILL LIKELY SEE A HARD FREEZE...WITH READINGS IN THE LOWER TO MID 20S POSSIBLE. WILL HOIST A FREEZE WARNING FOR ALL OF THE SOUTHEAST PLAINS WITH THE LATEST SET OF FORECASTS. --PETERSEN .LONG TERM... (FRIDAY THROUGH WEDNESDAY) A SHORT WAVE RIDGE WILL BUILD OVER THE AREA FRI AND SAT...LEADING TO MOSTLY SUNNY SKIES DURING THIS PERIOD AND COOL BUT SEASONABLE WEATHER...WITH TEMPS CLIMBING INTO THE 60S AND POSSIBLY LOW 70S OVR THE PLAINS. HAVE MAINTAINED NIL POPS DURING THIS PERIOD. MAIN CHALLENGE IN THE EXTENDED IS THE EFFECT OF THE NEXT TROUGH... WHICH WILL MOVE OUT OF THE PACNW AND INTO THE INTERMTN WEST ON SUN. THE 1ST ROUND OF PRECIPITATION SHOULD HIT THE DVD ON SUN AND CONTINUE THRU SUN EVE...WITH LIGHT SNOW ACCUMS POSSIBLE OVR THE CENTRAL AND NRN MTS. EASTERN RANGES AND PLAINS SHOULD STAY FAIRLY DRY IN THE W TO SWRN FLOW. HOWEVER...THE DRYLINE WILL BEGIN CREEPING INTO EXTREME SERN CO SUN AFTERNOON...AND THIS COULD LEAD TO SOME PM SHWRS OR POSSIBLY SOME TS OVER THE SERN PLAINS IN THE AFTERNOON AND EVE. WILL MAINTAIN LOW POPS FOR THAT LOCATION. AS WITH THE CURRENT STORM...THE I-25 CORRIDOR LOOKS TO STAY MOSTLY DRY. BEYOND SUN...MODELS GET PRETTY SHAKY ON THE DETAILS OF THE NEXT SYSTEM. BOTH GFS AND EC CUT OFF THE BASE OF THE TROUGH OVR SRN CALIF BY TUE...THEN EVENTUALLY THIS CUTOFF GET REABSORBED INTO THE LONG WAVE TROUGH SOMETIME LATER NEXT WEEK. THE DIFFERENCES ARE IN THE TIMING AND STRENGTH OF THE TROUGH AND ASSOCIATED CUTOFF LOW...WITH THE GF BEING A BIT FASTER AND STRONGER WITH THE PARENT TROUGH. LOOKS LIKE NEXT ROUND OF PRECIP SHOULD REACH THE AREA AS A FRONT MOVES THROUGH ERN CO LATE MON INTO TUE. HOWEVER...THIS SYSTEM CURRENTLY LOOKS LIKE IT WILL AFFECT MAINLY THE NRN PART OF THE STATE. BETTER SHOT AT SOME PRECIP FOR THE PLAINS SHOULD COME ON WED...AS A STRONGER FRONTAL PUSH MOVES OVR ERN CO. GENERAL TREND WILL BE INCREASING TEMPS OVER THE PLAINS...WITH ABOVE AVG TEMPS BY WED...FOLLOWED BY COOLER AND MORE UNSETTLED WX. ROSE && .AVIATION... GUSTY WEST TO NORTHWEST WINDS WILL CONTINUE TODAY...WITH A FEW GUSTS OVER 30 KNOTS AT KCOS AND KPUB THROUGH 18Z. WINDS WILL SLOWLY DIMINISH LATE THIS AFTERNOON...WITH ONLY LIGHT DRAINAGE FLOWS OVERNIGHT. SHOULD BE VFR AT ALL TAF SITES AND MOST OF SOUTHERN COLORADO THROUGH TONIGHT...WITH ONLY AREA OF MOUNTAIN OBSCURATION FORECAST TO BE OVER THE CENTRAL MOUNTAINS NORTH OF MONARCH PASS THROUGH ABOUT MID-AFTERNOON...WHERE A FEW -SHSN AREA POSSIBLE. EP && .PUB WATCHES/WARNINGS/ADVISORIES... FREEZE WARNING FROM MIDNIGHT TONIGHT TO 9 AM MDT FRIDAY FOR COZ084>089-093>099. && 10/44
Hazardous weather outlook, Sep 30, 8:35 PM MDT, 7 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE PUEBLO CO 835 PM MDT WED SEP 30 2009 COZ058>089-093>099-020245- WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT- LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT- EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT- WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT- CENTRAL CHAFFEE COUNTY BELOW 9000 FT- WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT- SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT- SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT- LA GARITA MOUNTAINS ABOVE 10000 FT- UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT- EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT- DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT- ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT- SOUTHERN SAN LUIS VALLEY- NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET- SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT- NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT- WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT- WET MOUNTAIN VALLEY BELOW 8500 FEET- WET MOUNTAINS BETWEEN 6300 AND 10000 FT- WET MOUNTAINS ABOVE 10000 FT- TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN 7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT- CANON CITY VICINITY/EASTERN FREMONT COUNTY- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY- EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY- EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY- LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY- 835 PM MDT WED SEP 30 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO. .DAY ONE...TONIGHT SOME LIGHT SNOW ACCUMULATIONS WILL BE POSSIBLE OVER PORTIONS OF THE CENTRAL MOUNTAINS TONIGHT...ONLY 1 TO 3 INCHES CAN BE EXPECTED. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY A STORM SYSTEM AND ASSOCIATED COLD FRONT WILL CONTINUE TO MOVE ACROSS THE AREA THURSDAY KEEPING OCCASIONAL LIGHT SNOWFALL ACROSS THE CENTRAL MOUNTAINS...WITH AN ADDITIONAL 1 TO 3 INCHES POSSIBLE THROUGH THURSDAY EVENING. THE STORM SYSTEM WILL ALSO KEEP GUSTY WEST TO NORTHWEST WINDS OF 20 TO 40 MPH ACROSS MUCH OF THE AREA THROUGH THE DAY THURSDAY. A DRY AND COOL AIRMASS WILL BE IN PLACE THURSDAY NIGHT AS THE STORM SYSTEM CONTINUES TO LIFT OUT OF THE REGION...ALLOWING FOR LOW TEMPERATURES TO FALL BELOW FREEZING FROM THE EASTERN MOUNTAINS AND AREAS WESTWARD...AND TEMPERATURES MAY FALL BELOW FREEZING OVER THE SOUTHEAST PLAINS FRIDAY MORNING. .SPOTTER INFORMATION STATEMENT... WEATHER CONDITIONS MEETING REPORTING CRITERIA FOR SPOTTERS WILL BE LIKELY OVER THE CENTRAL MOUNTAINS TONIGHT. 28/28
Nearby
Freeze Warnings in Colorado, 2009Every freeze warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.